@PurpleSue

Last reply

PurpleSue

Covid vaccine

Hi - has anyone else had the Oxford Astra Zenica vaccine, and then suffered ill effects? Daughter had a dose last week, next day raging vertigo symptoms which have worsened day by day. We even took her to A&E on Sunday for fear of a clot (apparently all clear). Cinnarizine seems to have made her worse. Speaking to MS nurse today, but wondered about other people's experiences. GP has said she will fill out a yellow card (this is for all new meds to note side effects, to be pooled and evaluated, as the vaccines are undergoing ongoing evaluations)

Vixen

@Vixen

Hello @PurpleSue, lots of us on here have been ill afterwards with a worsening of MS symptoms, myself included. If had the choice I would have opted for Pfizer, but hey ho. Still relieved I've had it and a firm believer in benefits outweighing risks. I hope your daughter is doing better today. All the best :-)

Stumbler

@Stumbler

@PurpleSue , it's the way the vaccine works. It needs to create antibodies to Covid-19, which involves activating our compromised immune system. And it's our immune system attacking our Central Nervous System (CNS) which causes MS progression and MS relapses. But, in the case of other "infections" causing this immune system activity, it can cause a "pseudo-exacerbation". This is not a proper relapse, more a temporary flare up of existing MS symptoms for the duration of this "infection". Once the cause of the immune system activation is cleared, a matter of days in this case, things should return to their baseline. However, we are all different so this may not cause a problem to all MSers.

1